Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 28, 2012, 8:01 PM EDT for Fairfield County, Lancaster County, South Carolina. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2012, 8:01 PM EDT (00:01 UTC)
- Expired
- Jul 28, 2012, 9:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Columbia, SC
Counties Fairfield County, SC, Lancaster County, SC
The radar
The Columbia radar (KCAE), 62 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 8:55 PM EDT | TSTM WND DMG | 3 Sw Heath Springs, SC | MULTIPLE TREES DOWN ON BETHEL ROAD..BLOCKING PORTIONS OF THE ROADWAY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2528 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
226
WWUS82 KCAE 290001
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
801 PM EDT SAT JUL 28 2012
SCZ015-021-022-290100-
FAIRFIELD-KERSHAW-LANCASTER-
801 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAIRFIELD...KERSHAW
AND LANCASTER COUNTIES THROUGH 900 PM EDT...
AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM IRWIN TO 15 MILES
NORTHWEST OF WINNSBORO...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ELGIN...HEATH SPRINGS...IRWIN...KERSHAW...LANCASTER AND WINNSBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PEA SIZE HAIL...
HEAVY RAINFALL WHICH MAY PRODUCE PONDING OF WATER ON ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3462 8049 3439 8073 3424 8132 3427 8135
3429 8134 3432 8136 3455 8143 3457 8142
3455 8088 3464 8090 3470 8086 3481 8089
TIME...MOT...LOC 2358Z 310DEG 20KT 3469 8086 3453 8122
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 28, 7:46 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 28, 7:46 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 746 PM EDT SAT JUL 28 2012 .SYNOPSIS... AN UPPER-LEVEL TROUGH WILL REMAIN OVER THE EASTERN US. A SERIES OF WEAK UPPER IMPULSES ALONG WITH SUFFICIENT ATMOSPHERIC MOISTURE WILL PROMOTE SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD...WITH GENERALLY NEAR NORMAL TEMPERATURES. && .NEAR TERM /UNTIL 7 AM SUNDAY MORNING/... SURFACE TROUGH WILL REMAIN NEARLY STATIONARY OVER THE MIDLANDS THROUGH TONIGHT. STILL COULD SEE SOME A FEW STORMS DEVELOP ON OUTFLOW BOUNDARIES THIS AFTERNOON. WILL KEEP THE CHANCE POPS ACROSS THE EASTERN MIDLANDS AND SLIGHT CHANCE POPS FOR THE REST OF THE AREA. EXPECT CONVECTIVE ACTIVITY TO DIMINISH WITH THE LOSS OF HEATING...HOWEVER WITH SHORT WAVES CROSSING THE AREA THERE IS POTENTIAL FOR WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TO PERSIST INTO THE NIGHT. WITH A LOW LEVEL JET OVER THE AREA... SIGNIFICANT FOG IS NOT ANTICIPATED. SHOULD SEE OVERNIGHT LOWS IN THE LOW TO MID 70S. && .SHORT TERM /7 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... THE UPPER TROUGH REMAINS OVER THE EASTERN CONUS. ALTHOUGH DEEPER MOISTURE APPEARS TO SHIFT TO THE COASTAL PLAIN...LOW LEVEL CONVERGENCE SHOULD CONTINUE DUE TO PERSISTENT THERMAL TROUGH ACROSS REGION. AIR MASS FORECAST TO BE MODERATELY TO STRONGLY UNSTABLE EACH AFTERNOON. DIFFICULT TO TIME SHORT WAVE TROUGHS ROTATING AROUND UPPER TROUGH...BUT MODELS SUGGEST SEVERAL WAVES WILL MOVE ACROSS THE REGION LIKELY ENHANCING THUNDERSTORM DEVELOPMENT. FORECAST CHANCE POPS EACH DAY...MAINLY IN THE AFTERNOON ALTHOUGH STORMS MAY LINGER THROUGH THE EVENING. TEMPERATURE CONSENSUS LOOKS GOOD WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES. && .LONG TERM /TUESDAY THROUGH SATURDAY/... MODELS CONTINUE WITH KEEPING THE MAIN UPPER LEVEL LONG WAVE TROUGH PATTERN OVER THE EASTERN CONUS THROUGH THE WEEK. REGION CONTINUES TO HAVE SUFFICIENT ATMOSPHERIC MOISTURE. A FEW WEAK SURFACE TROUGHS AND A SERIES OF WEAK UPPER IMPULSES WILL PROMOTE SCATTERED MAINLY DIURNAL SHOWERS AND THUNDERSTORMS. GENERALLY SEASONAL TEMPS EXPECTED. CONTINUED WITH A GENERAL BLEND OF GUIDANCE AND ONGOING FORECAST. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... LIGHT WINDS...DRY AIR ALOFT...AND MOSTLY CLEAR SKIES OVERNIGHT WILL INCREASE THE CHANCE OF FOG AT ALL TERMINALS. A CONVERGENCE ZONE IS SETTING UP ACROSS THE MIDLANDS EXTENDING FROM CENTRAL NORTH CAROLINA SOUTHWEST ACROSS SOUTH CAROLINA INTO EAST CENTRAL GEORGIA ALLOWING MOISTURE TO POOL IN THE LOWER LEVELS. DEWPOINTS ARE IN THE LOW TO MID 70S AND THEY ARE EXPECTED TO REMAIN HIGH OVERNIGHT INCREASING THE CHANCE OF FOG. THIS FEATURE WILL REMAIN NEARLY STATIONARY INTO SUNDAY AFTERNOON. EXPECT SCATTERED SHOWER AND THUNDERSTORM ACTIVITY TO DISSIPATE EARLY THIS EVENING WITH ANOTHER CHANCE LATER SUNDAY AFTERNOON. WITH LOW CONFIDENCE IN LOCATION OF ANY CONVECTION... KEPT MENTION OF THUNDER OUT OF THE TERMINAL FORECAST AT THIS TIME. LEANED TOWARD THE LAV/GFS MODEL GUIDANCE IN THE FORECAST. VFR CONDITIONS WILL RETURN SUNDAY MORNING WITH SUNLIGHT DISSIPATING THE FOG. EXTENDED AVIATION OUTLOOK...BRIEF MVFR RESTRICTIONS POSSIBLE IN MAINLY DIURNAL SCATTERED THUNDERSTORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jul 28, 4:23 AM EDT, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 423 AM EDT SAT JUL 28 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-290830- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 423 AM EDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL POSSIBLE. A FEW OF THE THUNDERSTORMS MAY CONTAIN DAMAGING WINDS AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 28, 8:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
801 PM EDT SAT JUL 28 2012
SCZ015-021-022-290100-
FAIRFIELD-KERSHAW-LANCASTER-
801 PM EDT SAT JUL 28 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF FAIRFIELD...KERSHAW
AND LANCASTER COUNTIES THROUGH 900 PM EDT...
AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM IRWIN TO 15 MILES
NORTHWEST OF WINNSBORO...MOVING SOUTHEAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ELGIN...HEATH SPRINGS...IRWIN...KERSHAW...LANCASTER AND WINNSBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PEA SIZE HAIL...
HEAVY RAINFALL WHICH MAY PRODUCE PONDING OF WATER ON ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3462 8049 3439 8073 3424 8132 3427 8135
3429 8134 3432 8136 3455 8143 3457 8142
3455 8088 3464 8090 3470 8086 3481 8089
TIME...MOT...LOC 2358Z 310DEG 20KT 3469 8086 3453 8122The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:21 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lancaster | 39 min |
| Jul 28, 9:04 PM EDT | Special Weather Statement | CAE | Lancaster | 56 min |
| Jul 28, 9:08 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lancaster | 52 min |
| Jul 28, 10:28 PM EDT | Special Weather Statement | CAE | Chesterfield | 62 min |
| Jul 28, 10:35 PM EDT | Special Weather Statement | CAE | Fairfield | 55 min |
| Jul 28, 10:37 PM EDT | Special Weather Statement | CAE | Lexington | 53 min |
| Jul 28, 11:28 PM EDT | Special Weather Statement | CAE | Lancaster | 47 min |
| Jul 28, 11:50 PM EDT | Special Weather Statement | CAE | Kershaw, Lee | 55 min |
| Jul 29, 1:08 AM EDT | Special Weather Statement | CAE | Lee, Sumter | 67 min |
| Jul 29, 3:14 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 25 min |
| Jul 29, 3:51 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 24 min |
| Jul 29, 5:45 PM EDT | Special Weather Statement | CAE | Calhoun | 60 min |
| Jul 29, 5:47 PM EDT | Special Weather Statement | CAE | Calhoun | 58 min |
| Jul 29, 6:28 PM EDT | Areal Flood Advisory | CAE | Bamberg, Calhoun, Lexington, Orangeburg | 99 min |
| Jul 29, 7:42 PM EDT | Areal Flood Advisory | CAE | Richland | 48 min |
| Jul 29, 7:57 PM EDT | Special Weather Statement | CAE | Clarendon, Richland, Sumter | 63 min |
| Jul 28, 8:33 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 57 min |
| Jul 29, 3:25 PM EDT | Special Weather Statement | CAE | Burke | 35 min |
| Jul 29, 3:28 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 47 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.